MDJunction - People Helping People
 
Ask a Question
08/18/2012 05:12 AM

Lamictal -- severe muscle pain, weakness, twitch

kbaileyfnp
 
Posts: 3
New Member

anybody had severe muscle pain, weakness, and muscle twitching with Lamictal? I've only been on it for 9 days. I thought I'd done something to strain my upper back and arm. But the pain just keeps getting worse all the way from upper back to my hand and twitching in multiple areas. I have called the on-call doc and awaiting a response.
Reply

08/18/2012 05:54 AM
mem4809

I've never had anything like that at all--let us know what they tell you!

08/18/2012 07:45 AM
Torres15
Torres15  
Posts: 5087
VIP Member

What dose are you on? I've never had anything like that but I do know that when I was increasing it, my muscles would sort of spasm. Kind of like if I want to put something down in front of me I could do that but couldn't just pick my arm up and put it at my side. It over extended and flew out in front of me.

08/18/2012 12:01 PM
JJ80
 
Posts: 122
Member

That is an interesting thought. I was in a minor car accident right after a started taking Lamictal. I had a ton of aches and pains in my back, shoulders, and neck for weeks. My car was barely dented with a broken tie rod. I have always assumed I got hit at a weird angle, but I can see it being possible that a medication could have aggravated an injury that should have healed in a day or two. I didn't get any sort of twitching and I have never heard of Lamicatal causing pains, but you never know.

Before blaming the Lamictal though have yourself checked out by your primary care doc or an urgent care clinic to rule out any physical cause.


08/18/2012 01:00 PM
ncmtnangel
ncmtnangel  
Posts: 147
Member

I am very sorry that you are having such bad side effects from the Lamictal. I am really glad that you have contacted your Dr, please let us know what they say. I have been on Lamictal for years and I have found it to be a great drug for me personally but everyone is different and reacts differently to meds. Well I hope you hear from your Dr soon. Keep hanging in there! Take Care Smile

08/18/2012 01:13 PM
kbaileyfnp
 
Posts: 3
New Member

Unfortunately, it seems it may be the Lamictal. Can, in more rare cases, causes muscle pain/weakness/twitching. I'm going off of it and see if symptoms go away. symptoms started 2 days after starting Lamictal and progressed. My psych is very disappointed. She had high hopes for me and Lamictal. I see my PCP Tuesday to be on safe side, but i really feel it is Lamictal EPS.

08/18/2012 05:06 PM
Torres15
Torres15  
Posts: 5087
VIP Member

EPS?

I am sorry for the disappointment you must be feeling.

Post edited by: Torres15, at: 08/18/2012 05:07 PM


06/19/2013 08:41 PM
crysbp2
crysbp2Posts: 30
New Member

NO WAY. I finally found someone who gets it! I'm on week four -ish of lamictal (lamotrigine) and I'm having the exact symptoms. What ever happened for you?? Did it finally stop? Mine can be so random. It's mostly in my knees and legs. But it's deep dull pain and then sudden spasm like twitches. Gets worse everyday!!!!!!!

06/20/2013 06:43 AM
bewildered13
bewildered13  
Posts: 764
Member

kbaileyfnp,

First of all, welcome. I haven't been posting much so I'm sorry I haven't done that sooner.

I'm now on 400 mg of lamictal but when I first began taking it my left eye twitched all the time. It was so irritating. However, as I slowly increased it and had been on it for a while it rarely happens. I don't know that I experienced the other symptom you're referring to because my weight has me feeling those things on a regular basis.

Everyone reacts differently to different medications and this may be one you just do not react positively to. Just keep trying different meds and hopefully you'll get on the right track.


07/10/2013 05:38 PM
puggirl
puggirl  
Posts: 6
New Member

I'm so glad I saw this posting because I actually have any appt. tomorrow to discuss very similar side effects (or I think they are) from Lamictal (200 mg). For me it's leg cramping & very noticeable at bed time (which drives me crazy...causing bad sleep..etc). I take my meds at night but have no idea if that's the correlation.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved